Florida, 2004

Funnel Cloud in Florida, June 1, 2004

June 1, 2004 · NWS JAX · 1 event in 1 county or zone

Spotted ENE of intersection of CR 145 and CR 152 in NW Hamilton County (W of Jennings)

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Spotted ENE of intersection of CR 145 and CR 152 in NW Hamilton County (W of Jennings)

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 1, 1:44 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Jun 1, 1:44 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT TUE JUN 1 2004

.SHORT TERM...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER FL
PENINSULA IS GRADUALLY BEING REPLACED BY MOIST TROPICAL AIR. A
MOISTURE PLUME IS STREAMING FROM MEXICO TO FL PANHANDLE AND ALONG
THE CAROLINA COAST. A SERIES OF DISTURBANCES ARE TRAVELING EWD FROM
LA INTO GA. A COMPLEX OF STORMS EXPLODED LAST HOUR AS A SWD MOVING
OUTFLOW BOUNDARY MET THE SEABREEZE IN DUVAL COUNTY PRODUCING QUARTER
SIZE HAIL.

THE AFOREMENTIONED DISTURBANCES WILL BRING MORE PERIODS OF STORMS
INTO THE CWA THIS EVENING AND INTO WEDNESDAY. A FRONTAL BOUNDARY
WILL STALL OVER THE AREA THU/FRI PROVIDING A FOCUS FOR CONVECTIVE
ACTIVITY. WILL KEEP 30-40% POPS FOR MUCH OF THE PERIOD AND MAX TEMPS
AROUND 90.

.LONG TERM...THE UPPER TROUGH WEAKENS AND SURFACE RIDGE BEGINS
BUILDING NWD OVER THE WEEKEND. ATMOSPHERE WILL BE RETAIN MUCH OF
THE MOISTURE ALLOWING TYPICAL SUMMERTIME DIURNAL PATTERN OF
AFTN/EVNG THUNDERSTORMS.
&&

.MARINE...COMBINATION OF SURFACE RIDGE TO THE SOUTH AND A STALLED
FRONT TO THE NORTH CREATING A SOUTH TO SOUTHWEST WIND FLOW WITH
SEABREEZE NEAR SHORE DURING THE DAY. NOCTURNAL SURGES AT NIGHT
PRODUCING SCEC IN THE OFFSHORE WATERS. RIDGE MOVES BACK NORTH BY
THE END OF THE WEEK. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS
MOVING OFFSHORE.
&&

.FIRE WX...NO HEADLINES. MAIN WEATHER FEATURE WILL BE FOR SCATTERED
SHOWERS AND THUNDERSTORMS EACH DAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 68 88 69 90 / 40 40 20 40
SSI 71 86 73 87 / 50 40 20 40
JAX 71 90 70 90 / 40 40 20 40
SGJ 72 87 72 87 / 20 40 20 40
GNV 70 91 69 91 / 20 40 20 50
OCF 70 92 70 91 / 20 30 20 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 1, 2:00 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE JUN 1 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
300 PM EDT TUE JUN 1 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY
WINDS OF 50 TO 60 MPH. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO
POSSIBLE WITH THESE STORMS. THE SEVERE THUNDERSTORM WATCH COVERS THE
REGION EXCEPT FOR THE EXTREME NORTH AND FOR MARION COUNTY IN THE
SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE SEVERE
THUNDERSTORM WATCH AREA THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT/ARS

In the hours before

Special weather statement, Jun 1, 11:47 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1247 PM EDT TUE JUN 1 2004

FLZ025-011730-
DUVAL FL-
1247 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 130 PM EDT...

AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF TALLYRAND...OR
ABOUT 3 MILES NORTH OF DOWNTOWN JACKSONVILLE...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALLYRAND...
SAN MARCO...RIVERSIDE...OCEANWAY...DOWNTOWN JACKSONVILLE...
ARLINGTON...FORT CAROLINE AND SAN PABLO THROUGH 130 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS POSSIBLY OF 45 TO 55 MPH ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Jun 1, 12:35 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             ARLINGTON               30.34N 81.60W
06/01/2004  1.75 INCH        DUVAL              FL   TRAINED SPOTTER

            6-7 MINUTE DURATION IN THE BEACON HILLS...QUEENS HARBOR
            AND HIDDEN HILLS AREAS. HAIL SIZES RANGED FROM NICKEL TO
            GOLF BALL SIZE.

&&

CARROLL
Special weather statement, Jun 1, 1:50 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT TUE JUN 1 2004

FLZ020-021-011930-
HAMILTON FL-SUWANNEE FL-
250 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
330 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES WEST OF SUWANNEE RIVER STATE
PARK...OR ABOUT 4 MILES SOUTH OF MADISON...MOVING EAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER
STATE PARK...CROSSROADS...SUWANNEE SPRINGS AND JASPER THROUGH 330 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF THIS STORM RETAINS ITS STRENGTH...A WARNING
MAY BE NEEDED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Hamilton

When
June 1, 2:45 PM EST
Where
Hamilton County, 5 mi W of Jennings
Reported by
GENERAL PUBLIC
Coordinates
30.496, -82.948 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396624.